PDA

View Full Version : New here! Hopefully this will do me some good.



AliceOrozco
04-18-2012, 11:58 PM
Hello all. My name is Alice and I have been off Plaquenil for three months out of anger.... And of course my body is hurting terribly and I have had increasigly worse chest pains. The stress doesn't help ... What do you all notice with this medication. My journey so far has been so up and down:/

steve.b
04-19-2012, 12:24 AM
hi alice and welcome.
you say you are off of plaquenil out of anger.
this sounds strange
can you please explain.

running girl
04-19-2012, 04:52 AM
Welcome Alice,

I am really curious about your comment about going off Plaquenil.

For me it's a great help and I have never had any side effects.

I'm sorry you are having a rough time. This is a great place to learn, meet nice support folks or just vent.

I hope you feel better soon.
Brenda

Saysusie
04-19-2012, 08:59 AM
Hi Alice; Like the others, I am quite concerned about your statement of being off Plaquenil out of anger.
If you stopped taking this medication on your own, please know that you are putting yourself at great risk. This medication CANNOT be abruptly stopped. It MUST be tapered and done so under the supervision of a doctor.
To stop taking this medication without tapering it and without a doctor's supervision can cause great damage (and in some cases can be fatal) and often that damage is irreversible.
so, please explain to us what you meant by the statement that you stopped taking it out of anger.
We are very concerned and want to hear from you.

Peace and Blessings
Namaste
Saysusie

wrightrs
04-19-2012, 10:32 AM
I had to stop my Plaquenil. I have never been so sick. I want to go back on it. I was on it for years with very good results.

AliceOrozco
04-19-2012, 11:09 AM
Well the doctor I was seeing seemed very unconcerned about new issues I was feeling . I felt the dosage wasn't right. I had to wait forever to see the doctor and she just brushed off what I was feeling and said that she wasn't going to run any new tests or change my meds. Basically making me feel as if that appointment was pointless . I literally cried as I left . So being that angry and upset I just said forget it. And stopped. I am in the process of gettin a new doctor. I am most likely going to start up again because I have been feeling terribly sick. So I'm sure that was a bad idea to begin with but I still feel the dosage is too low. I feel very small positive effects from it

tgal
04-19-2012, 06:45 PM
I too am concerned about your stopping your plaquenil. I came off of mine for a couple of weeks and went into the worst flare since my illness began. It lasted more than 6 months and honestly, I am still not completely out of it.

There are other options besides stopping the medicine. Try taking it with food. Try taking it at night. As Susy said, jumping off is very dangerous to your system. It is much more dangerous than the medicine itself because plaquenil because is one of the frontline drugs and one of the least dangerous.

steve.b
04-19-2012, 08:51 PM
thank you for explaining.

i understand youtr frustration.

a few facts i have slowely learned.

plaquenil is a drug refered to as a desease modifying drug.
that means it creates a chemical reaction inside of our bodies.
many of us have trouble getting used to this reaction.
some doctors reccommend taking smaller dosages to start with.
i suggest talking to a doctor about this.


plaquenil takes a while to accumulate in our bodies to a level where it can work effectivelly.
sometimes it can take 4 or so months.

many of us have also found, we do not always get on well with some doctors.
some relate to us..... others do not.

if you were not happy with an electrician, you would go find another one.
so why not find a new doctor.
i changed doctors until i found one i like.
we are now good friends. and i have confidence in his abilities to manage my problems.

mdawncooper
04-20-2012, 12:41 PM
I am so sorry that you have a doctor who does not listen. I too had some issues with Plaquenil at first and occasionally still have some flair up with stomach issues but I feel much better being on it. I had a doctor like that and she came highly recommended. Fortunately my GP believes that I do have Lupus and he is continuing to treat me until I have time to go through the process of finding another doctor. It is not easy to find someone who cares but please be careful and find someone you can relate to. This site is awesome for offering support so let us know how it is going.

AliceOrozco
04-21-2012, 01:21 PM
i appreciate the supportive and informative replies. I have been trying to find out as much as i can about what i am dealing with. its been about two years since my treatment began, and i have had so many issues with dealing with the physical pain. modeling has helped me feel better about myself but it's also a challenge to stand around all day in heels. anyway. i think i am going to pick up my medicine and begin again and hope i feel better after taking it for a while. you are all wonderful ....

magistramarla
04-21-2012, 08:08 PM
Hi Alice,
Welcome to WHL. I know what you mean about the frustrations of having a doc who won't work with you on medicine dosages. I had a great rheumy in Texas who had just gotten me started on Plaquenil. She wanted me to slowly work up to two 200 mg pills per day. I was having gastro problems with it, so she had me to cut back to 1 pill for a while. That's when I moved to California.
My current doc is just like yours. She refuses to change my dosage now, and she acts like she barely has five minutes to spare every time I see her. I'm just hanging in there, and continuing to take my 1 pill per day, until my hubby graduates and we move back to Texas. My rheumy there will probably have a fit!
I'm glad that you are getting back onto your Plaquenil. Keep taking it while you look for a new doc.
Hugs,
Marla

kim,l
04-27-2012, 04:10 AM
hi alice i am so sorry you are having a rough time hope things get better soon welcome to whl family. hugs kim